Hail, Cumberland
- When
- July 8, 4:50 PM EST
- Where
- Cumberland County, Wade
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.167, -78.750
Trees were blown down along Wade Stedman Road.
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 8, 12:40 PM EST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 140 PM EDT THU JUL 8 2004 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... UPPER SHORT WAVE AND LOW LEVEL CONVERGENCE PROVIDED BY THE LEE TROF WILL PROVIDE SUPPORT FOR SCATTERED CONVECTION INTO THE EARLY EVENING. CONTINUE THE SLIGHT CHANCE NORTHWEST TO CHANCE SOUTHEAST PENDING RADAR COVERAGE AT PRESS TIME. DEEP WEST TO NORTHWEST FLOW INTO THE WEEKEND SHOULD CAP COVERAGE TO ISOLATED AT BEST ON FRIDAY AND SATURDAY WITH HIGHS REMAINING IN THE 93 TO 98 DEGREE RANGE. NORTHWEST FLOW AND HINT OF A SHORT WAVE SUNDAY COULD REQUIRE POPS MAINLY ACROSS THE NORTHERN TIER. WILL DEFER TO LATER RUNS TO SEE IF THE FEEDBACK PROBLEM IN THE OHIO VALLEY ON THE GFS DAMPEN OUT AND PROVIDE A MORE BELIEVABLE...AND LIKELY...WEAKER SOLUTION. && .LONG TERM (MONDAY THROUGH THURSDAY)... MEDIUM RANGE MODELS AGREE ON AN EVENTUAL SPLITTING OF THE BROAD MID LEVEL RIDGE COVERING THE SRN U.S. INTO THE ATLANTIC... WITH A WEAKNESS DEVELOPING OVER THE EAST COAST STATES. THE PIEDMONT TROUGH REMAINS IN PLACE THROUGH THE PERIOD... AND WHILE THE 850 MB WINDS ARE PRIMARILY FROM THE WEST THEY ARE QUITE LIGHT. CURRENT FORECAST HAS LOW CHANCE AFTERNOON & EVENING POPS MON THROUGH WED... AND AT THIS TIME SEE NO COMPELLING EVIDENCE SUPPORTING THEIR REMOVAL. HAVE GENERALLY FOLLOWED HPC GUIDANCE FOR TEMPS WHICH ARE NEAR TO SLIGHTLY ABOVE THE NORMALS. && .AVIATION... MOISTURE THROUGH THE COLUMN IS LIMITED & WILL CONTINUE TO CARRY JUST DIURNAL CU UNTIL EARLY EVENING... FOLLOWED BY CLEARING. PRECIP CHANCES AT ANY ONE TAF SITE ARE TOO LOW TO INCLUDE AT THIS TIME. WILL CONTINUE TO LIMIT THE MENTION OF NEAR-DAYBREAK MVFR VSBYS TO EASTERN TAFS ONLY... WHERE LOW LEVEL MOISTURE SHOULD BE MORE PLENTIFUL. && .RAH WATCHES/WARNINGS/ADVISORIES... NC...NONE. && SHORT TERM...MLM LONG TERM...HARTFIELD AVIATION...HARTFIELD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 455 AM EDT THU JUL 8 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-090848- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR... DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO... GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT... HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG... MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH... RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO... TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM 455 AM EDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... HOT TEMPERATURES COMBINED WITH THE HIGH HUMIDITY WILL CREATE HEAT INDEX VALUES UP TO 103 DEGREES THIS AFTERNOON OVER SOUTHERN SECTIONS OF CENTRAL NORTH CAROLINA. THERE IS A THREAT OF THUNDERSTORMS THIS AFTERNOON... MAINLY OVER THE FAR SOUTH AND EAST SECTIONS OF CENTRAL NORTH CAROLINA. A STORM OR TWO MAY BE STRONG... CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH. ALL STORMS WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS OF RAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY. THE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT DANGEROUS LIGHTNING STRIKES... WIND GUSTS UP TO 40 MPH... AND HEAVY DOWNPOURS OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 525 PM EDT THU JUL 8 2004 NCZ042-078-088-089-082230- CUMBERLAND NC-JOHNSTON NC-SAMPSON NC-WAYNE NC- 525 PM EDT THU JUL 8 2004 ...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...WAYNE...SAMPSON AND CUMBERLAND COUNTIES THROUGH 630 PM EDT... DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS STRETCHING FROM NEAR FORT BRAGG TO JUST SOUTH OF GOLDSBORO. THESE STORMS ARE CONTINUOUSLY MOVING OVER THE SAME AREA...PRODUCING VERY HEAVY RAIN AND INTENSE LIGHTNING. WIND GUSTS OF 40 MPH OR HIGHER AND SOME HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS CAN BE EXPECTED. DGS
The Raleigh/Durham radar (KRAX), 60 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
6 hail. Local standard time, as filed.
Trees were blown down along Wade Stedman Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5414983, 5414984, 5414985, 5414986, 5414987, 5414988.